Ask a doctor

I Had Botox in my Upper and Lower Forhead Area (Only) but Now I Look Angry All the Time?

I have recently had a botox treatment. The problem is I can not raise my eyebrows very much at all now but I can still frown very hard and even in a relaxed position I am frowning now? so my concern is if I go back and have more in the lower brow between my eyes will this relax my frown look? or freeze me into a perminent frown?

Doctor Answers (14)

Frown Lines After Botox!!

+2

Hi Grant.  We have had the same issue with patients before, but only after making them aware that the dosing they are requesting (forehead only) can cause exactly the problem you are experiencing.  In most cases, we see them back a couple weeks later to treat the "glabella" or the area between the eyes where the frown lines occur.

Dr. Goldberger said it best when he used the word " unopposed".  This means that because certain muscles have been relaxed, others have taken over.  In this case, that means your frown lines are actually showing up more pronounced than they were previously.  The remedy is fairly simple, 20 - 25 units of Botox (or the equivalent of Dysport) in the area between the eyes.  This will solve the problem and will get rid of the angry look.  Good luck.


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox and brow "sinkage"

+2

Hello,

 

This is one of the biggest mistakes injectors make, and is due to a lack of understanding the dynamics of the facial muscles.  I often see new patients with this complaint.   I explain daily at length the importance of respecting the frontalis muscle which is certainly responsible for horizontal lines but more importantly it functions to support the brow.  I explain this as a "tug of war" between this muscle which elevates and the corrugators (muscle at brow) which depresses brow.  In your case, the frontalis was weakened and the corrugators are winning the tug o war which flattened your brow and exagerated your frown.  Treatment of the corrugators by an experienced dermatologist, will help but your brow will take several weeks to assume its normal position.

 

Best,

 

Dr. Malouf

Peter Malouf, DO
Dallas Dermatologist
5.0 out of 5 stars 79 reviews

It sounds like you would benefit from a Botox treatment to your frown muscles.

+2

I read your concern. If your forehead was injected without addressing your frown muscles, you may have droopiness of your eyebrows and a stern appearance. 25units of Botox to your frown muscles may help improve your appearance. Consider getting a second opinion.

Regards from NJ.

Eric M. Joseph, MD
West Orange Facial Plastic Surgeon
5.0 out of 5 stars 287 reviews

You might also like...

Look angry after Botox to forehead

+2

 Botox can cause the eyebrows to drop or limit their movement.  If the center, of the forehead is weak and doesn't move this allows the outer areas, of the eyebrow, to raise up giving an angry appearance to the face.  I have treated patients with this expression, that had received the Botox elsewhere.  I place additional Botox to the outside (tail) of the eyebrow to remove the angry appearance.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

I Had Botox in my Upper and Lower Forhead Area (Only) but Now I Look Angry All the Time?

+2

It sound like they paralyzed your forehead and left your frown muscles working unopposed.  That is why you are frowning all the time.  In this is the case, more Botox to the frown lines will help.  It won't reverse anyything.  Next time you get injected, you should go over all this information with your physician. 

Sam Goldberger, MD
Beverly Hills Oculoplastic Surgeon
4.5 out of 5 stars 16 reviews

Botox in forehead

+2

The forehead is a tricky area. I pretty much try to stay away from treating the lower forehead to avoid brow ptosis. Patients who already have brow ptosis I prefer not to treat the forehead till the brow ptosis is corrected surgically.   In your situation, a little Botox in the frown muscles will help.

Peter T. Truong, MD
Fresno Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

Permanent Frown After Botox

+2

Botox performed properly can yield wonderful results.  The problem is that Botox treatment has been so trivialized that patients think anyone can do it, and anyone with access to it thinks they can administer it.  While this is of course an exaggeration, proper treatment with Botox requires an understanding of the facial muscles and how they affect expression, as well as an appreciation for facial aesthetics.  These are not qualities possessed by every injector.  

Your problem is unfortunately an example of undesirable effects after Botox injection.  Most likely, an excessive amount was injected in an incorrect place, producing the angry appearance you describe.  I would seek out an experienced, well-respected injector, NOT someone advertising the lowest price per unit in your area, to see if additional Botox can balance the facial musculature to improve your appearance.  

Alan Brackup, MD
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 13 reviews

Angry after botox

+2

The frontalis muscle of upper forehead is the trickiest area for injectors. I think you have brow ptosis from too much or poorly inject Botox. Adding more Botox to the glabellar area may reduce your frown but will not raise the eyebrow. Try to exercise the forehead as best you can and the ptosis will eventually clear. Always seek an experienced doctor for Botox.

David A. Bray, Sr., MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

You are describing an improper BOTOX treatment.

+2

Properly done, BOTOX is fantastic.  It provides lift at the brow, softens forehead lines, and makes us look refreshed and relaxed.  Improperly done, it has the opposite effect.  It can make us look monsterous with bizarre muscle recruitment lines.  You have gone to an injector who does not know what they are doing.  It is possible to have a counter treatment to balance what has been done.  However, even if you elect to do nothing, this treatment will eventually wear off.  Please do not expect you injector to fix the situation.  If they are ignorant to have made this mess in the first place, they certainly have no idea how to fix it either.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

You have brow ptosis

+2

Sounds like you have brow ptosis [excessive relaxation of the forehead, so you can't raise your brows]. One of the things that makes BOTOX® [and other formulations of BTX-A] so safe is that it does completely wear off, so your forehead ["frontalis muscles"] should be back to normal in 3-4 months, or less.

If you have your upper forehead treated again, maybe just have half the dose.

In a new patient, I prefer not to treat the frown lines and the forehead lines on the same day, because generally the BOTOX® which is used to relax the frown lines also relaxes the lower part of the forehead. It is best to see how strong this effect is before deciding on the amount and placement of the BOTOX® for relaxation of the forehead lines. This approach minimizes the risk of brow ptosis.

Kevin C. Smith, MD
Niagara Falls Dermatologic Surgeon
4.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.